Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On neighbourly triangulations

Author: K. S. Sarkaria
Journal: Trans. Amer. Math. Soc. 277 (1983), 213-239
MSC: Primary 57Q15; Secondary 52A40
MathSciNet review: 690049
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A simplicial complex is called $ d$-neighbourly if any $ d + 1$ vertices determine a $ d$-simplex. We give methods for constructing $ 1$-neighbourly triangulations of $ 3$- and $ 4$-manifolds; further we discuss some relationships between $ d$-neighbourly triangulations, chromatic numbers and the problem of finding upper and lower bounds on the number of simplices and locating the zeros of the characteristic polynomial of a triangulation. A triangulation of an orientable manifold is called order-orientable if there exists some ordering of the vertices which orients the manifold. We give necessary conditions for their existence; also we construct such triangulations on $ 3$-dimensional handlebodies and discuss the problem of recognising finite monotone subsets of an affine space by using these ideas.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57Q15, 52A40

Retrieve articles in all journals with MSC: 57Q15, 52A40

Additional Information

PII: S 0002-9947(1983)0690049-0
Article copyright: © Copyright 1983 American Mathematical Society